Alert archive / Missouri / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 17, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 27, 2014, 7:12 PM CDT for Boone County, Callaway County, Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2014, 7:12 PM CDT (00:12 UTC)
- Expired
- Mar 27, 2014, 7:45 PM CDT
- In force
- 33 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Boone County, MO, Callaway County, MO
The radar
The St Louis radar (KLSX), 114 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:55 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.2 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 543 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1053 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
129 WUUS53 KLSX 280012 SVRLSX MOC019-027-280045- /O.NEW.KLSX.SV.W.0017.140328T0012Z-140328T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 712 PM CDT THU MAR 27 2014 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BOONE COUNTY IN CENTRAL MISSOURI... NORTHERN CALLAWAY COUNTY IN CENTRAL MISSOURI... * UNTIL 745 PM CDT * AT 708 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR COLUMBIA... AND MOVING EAST AT 40 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...TRAINED WEATHER SPOTTERS. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * LOCATIONS IMPACTED INCLUDE... FULTON...MURRY...AUXVASSE...HATTON AND KINGDOM CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3905 9170 3883 9172 3888 9233 3906 9232 TIME...MOT...LOC 0012Z 273DEG 33KT 3897 9221 HAIL...1.00IN WIND...<50MPH $$ CARNEY
2 follow-up statements
780
WWUS53 KLSX 280030
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
730 PM CDT THU MAR 27 2014
MOC019-027-280045-
/O.CON.KLSX.SV.W.0017.000000T0000Z-140328T0045Z/
BOONE MO-CALLAWAY MO-
730 PM CDT THU MAR 27 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
CALLAWAY AND CENTRAL BOONE COUNTIES UNTIL 745 PM CDT...
AT 726 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF AUXVASSE...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
FULTON...AUXVASSE AND KINGDOM CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3905 9170 3883 9172 3888 9233 3906 9232
TIME...MOT...LOC 0030Z 273DEG 33KT 3896 9200
HAIL...1.00IN
WIND...60MPH
$$
CARNEY332 WWUS53 KLSX 280040 SVSLSX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 740 PM CDT THU MAR 27 2014 MOC019-027-280050- /O.EXP.KLSX.SV.W.0017.000000T0000Z-140328T0045Z/ BOONE MO-CALLAWAY MO- 740 PM CDT THU MAR 27 2014 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CALLAWAY AND CENTRAL BOONE COUNTIES WILL EXPIRE AT 745 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER...SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT. LAT...LON 3905 9170 3883 9172 3888 9233 3906 9232 TIME...MOT...LOC 0040Z 273DEG 33KT 3895 9188 $$ CARNEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 6:35 PM CDT, 37 minutes earlier.
Area forecast discussion, Mar 27, 6:35 PM CDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 635 PM CDT Thu Mar 27 2014 .SHORT TERM: (Through Late Tonight) Issued at 306 PM CDT Thu Mar 27 2014 A dynamic low pressure system will push rapidly across our forecast area late this afternoon and this evening. Wind shear params are quite favorable for strong to severe storms. However, instability params are currently not as favorable as indicated by the 18z SGF sounding. It shows a strong mid-level cap (CIN 315 J/kg) and lower instability available without much additional surface heating. Some clearing is developing about and hour or two before the line of storms arrives, per satellite and radar loops. We will continue to expect a line of convection to race through the area starting between 4 and 5 pm for our western counties and reaching our eastern counties by 10 or 11 pm. The primary hazards will be large hail and damaging winds, especially the cap erodes sufficiently for uninhibited updrafts. Behind the line of storms and cold fropa, we should see some clearing develop from west to east after midnight as steady NW winds bring colder are to the region. Shimon .LONG TERM: (Friday through Next Thursday) Issued at 306 PM CDT Thu Mar 27 2014 Despite some sunshine on Friday the mixing of 850mb temps in the 2C to 8C range will keep highs around 50 north with around 60 south. Increasing clouds in the afternoon will indicate the approach of the next low pressure system. That shortwave is forecast to track just south of Missouri and Illinois, with varying solutions in the 12z models as to how far north the precipitation shield will extend Friday evening. The GFS and Canadian GEM continue to be the most aggressive with the northern extent, covering a majority of the LSX forecast area, while the NAM and ECMWF just affect the southeastern third of the area. We confined likely PoPs in th evening to the southeastern areas where the best forcing for precip will most likely reside, with chance PoPs in all but the NW third. After midnight Friday night, the wave will quickly slide to the east and dry air will help to limit the northern extent to areas southeast of St Louis. Dry and cool conditions will return for Saturday as sunshine prevails for much of the day. Surface ridging and steady height rises aloft on Sunday will produce a noticeable warming trend, as highs climb into the mid 60s to around 70. The mild conditions will extend into Monday but precipitation chances will increase Monday morning ahead of a cold front. Low pressure will track from eastern Colorado to Iowa on Monday, as its trailing cold front reaches western Missouri by 00z/7pm Monday. Moisture will be limited this far south of the system, so precip coverage only warranted chance PoPs for now. A few light showers may linger in western Illinois Monday night, but most areas should see dry conditions overnight. The next in a long series of weather systems is projected to arrive in the area late Tuesday night or Wednesday, as a warm frontogenesis develops across our forecast area from SW to NE. Per the GFS, low pressure will eventually track NE along that front later Wed into Wed evening, increasing precip chances into the likely category in the NW Wed afternoon and the SE Wed night. Timing differences in the extended have prompted the inclusion of chance PoPs as late as Thursday due to the ECMWF indicating a delayed passage of low pressure along the front. Shimon && .AVIATION: (For the 00z TAFs through 00z Friday Evening) Issued at 623 PM CDT Thu Mar 27 2014 Scattered strong-severe storms which moved through mid Missouri earlier this evening have weakened as they push east and move into more stable air. Now watching a growing line of new thunderstorms which are along the cold front extending southwest from near KIRK- KDMO-KNVD. This line of storms will push east across the area this evening accompanied by gusty winds and a period of IFR-MVFR flight conditions. With the expection of northeast MO and west central IL including KUIN where MVFR cigs will persist, conditions should improve to VFR in the wake of the cold frontal passage with initially gusty west winds diminishing through the night. Specifics for KSTL: Gusty southerly winds and MVFR cigs will persist this evening. A line of thunderstorms should move through the terminal in the 01-03z time frame. Hard to gage the intensity at this time and have opted for primarily MVFR, but can't rule out a brief period of IFR conditions. Conditions should improve to VFR in the wake of the cold frontal passage around 07z, with west winds diminishing through the night. VFR flight conditions expected to prevail through the day on Friday. Glass && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 27, 3:11 PM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO ISSUED BY NATIONAL WEATHER SERVICE LINCOLN IL 311 PM CDT THU MAR 27 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-281100- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 311 PM CDT THU MAR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT. SOME STORMS MAY BE SEVERE THIS EVENING...ESPECIALLY ACROSS PARTS OF CENTRAL MISSOURI. THESE SEVERE STORMS MAY BE CAPABLE OF DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS WILL BE POSSIBLE WITH A COUPLE OF WEATHER SYSTEMS NEXT WEEK MONDAY AND WEDNESDAY. SEVERE WEATHER IN NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE WEATHER...IF OBSERVED...TO THE NATIONAL WEATHER SERVICE. SHIMON
In the hours before
Local storm report, Mar 27, 6:48 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
648 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL 2 NNE ROCHEPORT 39.01N 92.55W
03/27/2014 M0.75 INCH BOONE MO TRAINED SPOTTER
&&
GOSSELINLocal storm report, Mar 27, 7:01 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
701 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HAIL 1 N COLUMBIA 38.97N 92.33W
03/27/2014 E0.50 INCH BOONE MO TRAINED SPOTTER
APPROIXIMATELY 5 MILES NORTH OF INTERSTATE 70...ABOUT 1
MILE NORTH OF COLUMBIA CITY LIMITS.
&&
BYRDLocal storm report, Mar 27, 7:06 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
706 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0706 PM HAIL COLUMBIA 38.95N 92.33W
03/27/2014 E0.25 INCH BOONE MO TRAINED SPOTTER
DOWNTOWN COLUMBIA.
&&
GOSSELINLocal storm report, Mar 27, 7:09 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
709 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL COLUMBIA 38.95N 92.33W
03/27/2014 E0.25 INCH BOONE MO TRAINED SPOTTER
ON NORTH SIDE OF COLUMBIA
&&
BYRDLocal storm report, Mar 27, 7:10 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
710 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HAIL COLUMBIA 38.95N 92.33W
03/27/2014 E0.50 INCH BOONE MO TRAINED SPOTTER
&&
BYRDLocal storm report, Mar 27, 7:12 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
712 PM CDT THU MAR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HAIL COLUMBIA 38.95N 92.33W
03/27/2014 E0.70 INCH BOONE MO TRAINED SPOTTER
ON THE SOUTH SIDE OF TOWN.
&&
BYRDThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 7:39 PM CDT | Severe Thunderstorm Warning | LSX | Cole | 51 min |
| Mar 27, 10:19 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Washington | 26 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.